African Writers Festival 2021: Connections and Illuminations



African Literature Festival 

FEBRUARY 26- 27 2021

VIRTUAL ATTENDANCE

Georgia College and State University’s Creative Writing Program, in partnership with the Dean’s Office of the College of Arts and Sciences and the Center for International Studies, is hosting a virtual African Writers Festival. This celebration of creativity from Africa brings diverse African writers and thinkers together for two days of conversations, readings, and performances. 

After the pioneering efforts of African writers like Chinua Achebe, Wole Soyinka, Ngugi Wa Thiong'o, Flora Nwapa and Buchi Emecheta in the 60s and 70s/early 80s, the past two decades have seen an energetic  resurgence of  African writing.  Contemporary African writers are getting great critical notice and are attracting ever increasing readership globally. 

FESTIVAL SCHEDULE:
READINGS AND CONVERSATIONS

FRIDAY, FEBRUARY 26, 2021:

SESSION 1: POLITICS AND FEMINISMS, 4-7PM EST
Zoom opens at 3:50pm

4:00-4:05 EST: Brief Welcome by GCSU MFA Program Coordinator Dr. Kerry Neville followed by a brief introduction of Dr. Chika Unigwe

4:05-4:45pm EST: Mona Eltahawy, Keynote Address and Q & A: Politics and Feminism with a brief introduction by Dr. Unigwe

15 Minute Break (4:45-5:00pm EST)

 5:00-5:55pm EST: Mona Eltahawy and Maaza Mengiste in conversation with brief introductions by Denechia Powell

 5 Minute Break (5:55-6:00pm EST)

 6:00-6:30pm EST: Poetry performance: Wana Udobang with brief introduction by Avery James

6:30pm-7:30pm EST: Reading by Ukamaka Olisakwe, and Q & A with brief introduction by Dr. Chika Unigwe

SATURDAY, FEBRUARY 27, 2021:

SESSION 2: BLACK BODIES: WRITING THE PAST, THE PRESENT AND THE FUTURE: 11:00AM EST-2PM EST
Zoom opens at 10:50am EST

11:00am-11:05am EST: Brief welcome and Introduction by Dr. Unigwe  

11:05-11:55am: Wadzanayi Mhute in conversation with Novuyo Tshuma and Yvonne Owuor with brief introductions by Dr. Kerry James Evans

12:00-12:55pm EST: Elnathan John in conversation with Ukamaka Olisakwe with brief introductions by Dr. Stefanie Sevcik

1:00-1:30pm EST: Poetry performance: Lebo Mashile with brief introduction by Mary Alsobrooks

1 hr 30 minute BREAK (1:30-3:00 pm EST)

SESSION 3: AFRICANFUTURISM, SILENCE , SEXUALITY AND GENDER, 3:00-4:45PM EST  
Zoom opens at 2:50pm EST

3:00-3:30pm EST: Reading by Sulaiman Addonia with brief introduction by Dr. Chika Unigwe

3:35-4:35 pm EST: Francesca Ekwuyasi  and Tendai (T.L) Huchu  in Conversation with brief introductions by Timothy Connors

4:35-4:45pm EST: Brief Closing Remarks: Dr. Chika Unigwe


Festival Participants:

Yvonne Owuor (Kenya)

Elnathan John (Nigeria and Germany)
Ukamaka Olisakwe (Nigeria)
Lebo Mashiile (US and South Africa)
Maaza Mengiste (Ethiopia)
Wana Udobang (Nigeria)
Mona Eltahawy (Egypt and US)
Suleiman Addonai (Eritrea, Sudan and Belgium)
Tendai (T.H.) Huchu (Zimbabwe and Scotland)
Fransesca Ekwuyasi (Nigeria and Canada)
Wadzanai Mhute (Zimbabwe)
Novuyo Tshuma (Zimbabwe)


Comments

Popular posts from this blog

Roland Mhasvi's Flowers

Ronasi Fiction Prize for Mototi Primary School (Zimbabwe)

African Writers in US Publishing